Alert archive / Iowa / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 26, 2022, 6:28 PM CDT for Lee County, Van Buren County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2022, 6:28 PM CDT (23:28 UTC)
- Expired
- May 26, 2022, 10:49 PM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, IA, Van Buren County, IA
The radar
The Quad Cities radar (KDVN), 137 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
473
WGUS53 KDVN 262328
FFWDVN
IAC111-177-270530-
/O.NEW.KDVN.FF.W.0008.220526T2328Z-220527T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
628 PM CDT Thu May 26 2022
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
Northwestern Lee County in southeastern Iowa...
East Central Van Buren County in southeastern Iowa...
* Until 1230 AM CDT Friday.
* At 628 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Primrose, Mt Hamill and Shimek State Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4065 9172 4070 9176 4078 9160 4074 9153
4061 9169
FLASH FLOOD...RADAR INDICATED
$$
Speck3 follow-up statements
561
WGUS73 KDVN 262355
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
655 PM CDT Thu May 26 2022
IAC111-177-270530-
/O.CON.KDVN.FF.W.0008.000000T0000Z-220527T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee IA-Van Buren IA-
655 PM CDT Thu May 26 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FRIDAY
FOR NORTHWESTERN LEE AND EAST CENTRAL VAN BUREN COUNTIES...
At 655 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Radar estimates that between 2 and 4
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Primrose, Mt Hamill and Shimek State Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4065 9172 4070 9176 4078 9160 4074 9153
4061 9169
FLASH FLOOD...RADAR INDICATED
$$
Speck531
WGUS73 KDVN 270249
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
949 PM CDT Thu May 26 2022
IAC111-177-270530-
/O.CON.KDVN.FF.W.0008.000000T0000Z-220527T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee IA-Van Buren IA-
949 PM CDT Thu May 26 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FRIDAY
FOR NORTHWESTERN LEE AND EAST CENTRAL VAN BUREN COUNTIES...
At 949 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 5 inches of rain have
fallen, especially just to the south of Mt Hamill. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Primrose, Mt Hamill and Shimek State Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4065 9172 4070 9176 4078 9160 4074 9153
4061 9169
FLASH FLOOD...RADAR INDICATED
$$
Speck120
WGUS73 KDVN 270349
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
1049 PM CDT Thu May 26 2022
IAC111-177-270359-
/O.CAN.KDVN.FF.W.0008.000000T0000Z-220527T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee IA-Van Buren IA-
1049 PM CDT Thu May 26 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN LEE AND EAST
CENTRAL VAN BUREN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4065 9172 4070 9176 4078 9160 4074 9153
4061 9169
$$
SpeckWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:57 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 26, 2:57 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 257 PM CDT Thu May 26 2022 .SYNOPSIS... Issued at 230 PM CDT Thu May 26 2022 Numerous showers and thunderstorms developed early this afternoon roughly along and south of the I-80 counties, with lower coverage to the north. The storms have formed along the northern periphery of a cut-off upper low centered over Missouri. The primary risks from the strongest cells this afternoon and evening are gusty winds, torrential rainfall, and isolated hail. Additionally, a few funnel clouds or brief landspout tornadoes are possible due to several surface boundaries draped across the area, providing a source for vertical vorticity. The SPC mesoanalysis non-supercell tornado parameter and surface vorticity field highlighted a slight enhanced potential for funnels/brief landspouts along a corridor from the Quad Cities to Memphis, MO and another zone from Freeport to Peoria. && .SHORT TERM...(This Evening through Friday) ISSUED AT 230 PM CDT Thu May 26 2022 The main line of showers and storms currently along the I-80 corridor will continue to shift to the NNW, reaching near and north of highway 30 late this afternoon/early evening. Additional scattered storms may pop up north and south of this feature; however, the areal coverage is expected to decrease through the evening to early nighttime hours. For late tonight, a pivoting band of rain with some embedded thunder is forecast to impact mostly portions of west-central Illinois, especially along/south of I-80. After morning showers diminish in the east during the morning, quiet weather is expected on Friday with highs in the 70s. .LONG TERM...(Friday Night through Thursday) ISSUED AT 230 PM CDT Thu May 26 2022 Key messages: 1. Pleasant holiday weekend is still expected with temperatures warming into the 90s by Memorial Day. Becoming breezy Sunday and Monday. 2. Storm chances return mid week, with the passage of a cold front. Discussion: Saturday-Monday...return flow develops as surface high slides east into the Ohio river valley. 850mb temps will rise to 18C Saturday and then warm even more to 22C on Sunday/Monday. These warm temps aloft combined with plentiful sunshine will boost highs into the 80s Saturday and then lower 90s Sunday/Monday. A nice weekend for any outdoor activities. The one caveat will be the stronger winds that are expected Sunday and Monday. A tightening pressure gradient between departing surface high and a surface low in the Plains and deep mixing near 850mb will result in sustained south winds of 15-25 mph, with gusts up to 35 mph. In addition, dewpoints in the 60s will make it feel humid outside especially on Monday. Some models even show some lower 70 dewpoints, but feel this may not be realized if we mix as deep as forecast soundings indicate. Tuesday-Thursday...a deep trough will push east dragging a cold front through the CWA. Timing of this front varies from the latest model suite and will need to be watched to determine storm potential as we draw closer. A nocturnal fropa would lessen the chances for storms whereas a daytime passage would increase chances. Temperatures and humidity will decrease behind the front on Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) ISSUED AT 1244 PM CDT Thu May 26 2022 Scattered showers and thunderstorms will bring bouts of MVFR/IFR ceilings and visibilities this afternoon as the activity moves from south to north through the area. Low clouds may wrap back in from the NW tonight leading to periods of MVFR/IFR. Expect gusty winds, heavy rainfall, and potentially hail with the strongest storms today. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Uttech SHORT TERM...Uttech LONG TERM...Gross AVIATION...Uttech
Hazardous weather outlook, May 26, 3:25 AM CDT, 15 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 325 AM CDT Thu May 26 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 325 AM CDT Thu May 26 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is a marginal risk of severe thunderstorms this afternoon and evening, mainly east of a line from Galena, Illinois to Muscatine, Iowa to Keokuk, Iowa. The main threats are localized damaging winds and lightning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. Haase
In the hours before
Special weather statement, May 26, 3:50 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
350 PM CDT Thu May 26 2022
ILZ001-002-262115-
Jo Daviess IL-Stephenson IL-
350 PM CDT Thu May 26 2022
...A strong thunderstorm will impact portions of northeastern Jo
Daviess and northwestern Stephenson Counties through 415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Stockton, or 18 miles north of
Mount Carroll, moving northwest at 15 mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This strong thunderstorm will be near...
Nora around 405 PM CDT.
Other locations in the path of this storm include Warren and Apple
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4233 8993 4229 9005 4251 9026 4251 8992
TIME...MOT...LOC 2050Z 148DEG 11KT 4237 9003
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ErvinSpecial weather statement, May 26, 4:19 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
419 PM CDT Thu May 26 2022
ILZ034-262145-
Hancock IL-
419 PM CDT Thu May 26 2022
...A strong thunderstorm will impact portions of southwestern Hancock
County through 445 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near West Point, or 7 miles south
of Carthage, moving west at 15 mph. If a landspout is reported, a
warning may be issued.
HAZARD...Landspouts and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of southwestern
Hancock County, including the following locations... Sutter, Bentley
and Basco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4038 9108 4029 9107 4026 9139 4035 9140
TIME...MOT...LOC 2118Z 081DEG 12KT 4032 9119
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ErvinSpecial weather statement, May 26, 4:21 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
421 PM CDT Thu May 26 2022
IAZ052-053-064-065-262200-
Linn IA-Cedar IA-Jones IA-Johnson IA-
421 PM CDT Thu May 26 2022
...Strong thunderstorms will impact portions of northwestern Cedar,
northeastern Johnson, southwestern Jones and southeastern Linn
Counties through 500 PM CDT...
At 421 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Olin to near West Branch. Movement was
northwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Mechanicsville around 425 PM CDT.
Olin around 435 PM CDT.
Other locations in the path of these storms include Morley, Anamosa,
Mount Vernon and Lisbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4216 9120 4191 9157 4170 9137 4192 9098
TIME...MOT...LOC 2121Z 148DEG 15KT 4196 9111 4175 9138
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, May 26, 4:34 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
434 PM CDT Thu May 26 2022
IAZ053-262215-
Jones IA-
434 PM CDT Thu May 26 2022
...A strong thunderstorm will impact portions of central Jones County
through 515 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Center Junction, or 7 miles east of Anamosa. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Jones
County, including the following locations... Pictured Rocks Wildlife
Area, Camp Courageous, Scotch Grove and Central Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4223 9106 4202 9105 4201 9127 4219 9125
TIME...MOT...LOC 2134Z 207DEG 3KT 4214 9114
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ErvinSpecial weather statement, May 26, 4:39 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
439 PM CDT Thu May 26 2022
IAZ052-063-064-077-262215-
Linn IA-Iowa IA-Washington IA-Johnson IA-
439 PM CDT Thu May 26 2022
...A strong thunderstorm will impact portions of central Johnson,
northwestern Washington, southeastern Linn and southeastern Iowa
Counties through 515 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm over
University Heights, or near Iowa City, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Tiffin around 445 PM CDT.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 248.
Interstate 380 between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4186 9142 4169 9143 4151 9183 4177 9183
TIME...MOT...LOC 2139Z 059DEG 6KT 4166 9160
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ErvinSpecial weather statement, May 26, 5:53 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
553 PM CDT Thu May 26 2022
IAZ098-099-MOZ010-262330-
Van Buren IA-Lee IA-Clark MO-
553 PM CDT Thu May 26 2022
...A strong thunderstorm will impact portions of southeastern Van
Buren, northwestern Lee and north central Clark Counties through 630
PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Donnellson, or 15 miles west
of Fort Madison, moving southwest at 10 mph. If a landspout is
reported, a warning may be issued.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Donnellson, Bonaparte, Franklin, Croton, Farmington, Indian Lake
Park, Mt Hamill, Primrose, Lee County Fairgrounds, Shimek State
Forest and Battle of Athens Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4078 9160 4066 9151 4052 9170 4073 9186
TIME...MOT...LOC 2250Z 061DEG 7KT 4070 9163
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SpeckThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:16 PM CDT | Special Weather Statement | DVN | Louisa, Muscatine, Washington | 29 min |
| May 25, 7:20 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Louisa, Muscatine | 25 min |
| May 25, 7:41 PM CDT | Special Weather Statement | DVN | Cedar, Muscatine | 34 min |
| May 25, 8:07 PM CDT | Special Weather Statement | DVN | Scott | 38 min |
| May 26, 12:28 PM CDT | Special Weather Statement | DVN | Van Buren | 32 min |
| May 26, 1:20 PM CDT | Special Weather Statement | DVN | Scott | 25 min |
| May 26, 2:06 PM CDT | Special Weather Statement | DVN | Scott | 39 min |
| May 26, 2:41 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 21 min |
| May 26, 3:34 PM CDT | Special Weather Statement | DVN | Jones | 26 min |
| May 26, 4:21 PM CDT | Special Weather Statement | DVN | Cedar | 39 min |
| May 26, 4:34 PM CDT | Special Weather Statement | DVN | Jones | 41 min |
| May 26, 4:39 PM CDT | Special Weather Statement | DVN | Johnson | 36 min |
| May 26, 5:53 PM CDT | Special Weather Statement | DVN | Lee | 37 min |
Nearby
Flash Flood Warnings in Iowa, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.